Can Using Isotretinoin Make my Skin Condition Worse?

i have start doing this treatment from past 3weeks my tablet name (xeractan isotretinoin),,my skin is now full of small pimples and dryness marks.my doctr have given sunblock but he said it to be applied at night along wid serum i am now 17, and i anyhow wants to get rid of this acne as it is making my skin dirty even my body is having excess hairgrowth (female) can you please suggest what i have to do? am i allowed to bleach or use hair removal creams during this treatment ?

Doctor Answers (2)

Dry skin while on Isotretinoin treatment

+1

Dry skin is part of the treatment with Isotretinoin, so don't give up on the treatment.  Switch to Cetaphil Lotion for cleansing your skin.  Avoid all soaps on your face and even let shampoo run off the back of your head, not down your face.  Obagi has just come out with one of the best facial moisturizers, called Hydrate. It was formulated for people undergoing aggressive skin treatments who become severly dry.  As far as hair growth, talk to your dermatologist.  Some blood tests may need to be run to make sure your hormonal picture is normal.  If all is normal, laser hair removal works!   Good luck!


Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Isotretinoin makes your skin very dry-- use a rich moisturizer!

+1

It sounds like your skin is getting very dry from Accutane (isotretinoin).  This is a normal, expected response.  Use a very rich moisturizer more than once a day.  If you are having problems with unwanted hair check with your doctor to make sure you do not have a hormonal problem.

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.